Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 73, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 18, 2017, 2:35 PM PDT. It took effect at Apr 19, 2017, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2017, 2:35 PM PDT (21:35 UTC)
- In effect from
- Apr 19, 2017, 3:00 PM PDT
- Expired
- Apr 19, 2017, 8:20 AM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
173 WHUS76 KMTR 182135 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 235 PM PDT TUE APR 18 2017 PZZ570-190545- /O.NEW.KMTR.SC.Y.0073.170419T2200Z-170420T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 235 PM PDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-190545- /O.NEW.KMTR.SC.Y.0073.170420T0400Z-170420T1000Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 235 PM PDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
508 WHUS76 KMTR 190345 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 845 PM PDT TUE APR 18 2017 PZZ570-191000- /O.CON.KMTR.SC.Y.0073.170419T2200Z-170420T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 845 PM PDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-191000- /O.CON.KMTR.SC.Y.0073.170420T0400Z-170420T1000Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 845 PM PDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
177 WHUS76 KMTR 190956 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 256 AM PDT WED APR 19 2017 PZZ570-191800- /O.CON.KMTR.SC.Y.0073.170419T2200Z-170420T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 256 AM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-191800- /O.CON.KMTR.SC.Y.0073.170420T0400Z-170420T1000Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 256 AM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
052 WHUS76 KMTR 191520 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 820 AM PDT WED APR 19 2017 PZZ570-191630- /O.CAN.KMTR.SC.Y.0073.170419T2200Z-170420T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 820 AM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ PZZ540-191630- /O.CAN.KMTR.SC.Y.0073.170420T0400Z-170420T1000Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 820 AM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 11:20 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 11:20 AM PDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1120 AM PDT Tue Apr 18 2017
.SYNOPSIS...Light rain will remain possible through the morning
before dry weather and partial clearing returns during the
afternoon. Dry conditions persist into the first half of Wednesday
before a weak system brings rain chances back to the northern
portion of the region Wednesday evening into early Thursday
morning. High pressure will then build in and bring a warming
trend along with dry weather into the upcoming weekend.
&&
.DISCUSSION...as of 08:18 AM PDT Tuesday...KMUX radar imagery
remains active this morning as numerous showers move across
portions of the Bay Area. The bulk of the shower activity is
mainly south of San Francisco Bay. Over the last six hours the
most rain fell across the Big Sur Coast with a few gages reporting
a tenth or two. Current forecast has this handled pretty well and
no update is need in the short term.
For the rest of the day...mainly after 18Z...an overall drying
trend will take place. A few lingering showers may be possible
over southern areas, but for the most part precip will be on the
downward trend. The one potential hiccup are afternoon
thunderstorms. Latest guidance...models and Storm Prediction
Center...both suggest a very slight chance for thunderstorms this
afternoon across interior portions of the CWA. Model output
develops a jet max stretched over Monterey/San Benito counties
combined with 200-400 j/kg of CAPE and negative LI's from 18-00Z.
The set up isn't great, but you cannot rule out an afternoon pop
up thunderstorm.
&&
.PREV DISCUSSION...as of 03:25 AM PDT Tuesday...Light rain continues
across the region this morning, mainly across the southern portion
of the region as rain tappers off across the north. This trend
will continue through the morning hours with partial clearing and
drying region-wide this afternoon. Through the late morning and
early afternoon, rain will turn to showers when there will also be
the possibility for a isolated thunderstorm or two. The greatest
potential will be inland from the East Bay Hills southward through
interior portions of Monterey and San Benito Counties. By late in
the afternoon, all shower activity will shift inland and away
from the region. It is worth noting that in between systems, low
clouds may develop back along the coast and locally inland tonight
into early Wednesday morning and boundary layer moisture remains
high. However, dry conditions should prevail into the first half
of Wednesday.
The next system to impact the region remains on track to push into
the northern portion of the state by late Wednesday. This system
will bring rain chances back to the North Bay by late afternoon and
through the San Francisco Bay area Wednesday night. At this time, it
appears the best chances for measurable precipitation will be from
the Santa Cruz Mountains northward. This system will quickly push
inland early Thursday morning with dry conditions likely region-wide
after sunrise.
A mid/upper level ridge is then forecast to develop over the West
Coast in wake of this passing system. This will result in a warming
trend along with dry weather into the upcoming weekend. Temperatures
will warm into the 60s to lower 70s near the coast with widespread
70s inland by Friday. Some of the warmest inland locations may even
reach into the lower 80s this upcoming weekend. Heading into early
next week, the models differ slightly with respect to the strength
of a mid/upper level through forecast to push into the Pacific
Northwest. The GFS does show the ridge aloft weakening early next
week yet keeps precipitation well to our north. Meanwhile, the ECMWF
and Canadian models show the potential for some precipitation across
our region by late Monday or Tuesday in response to a deeper trough.
At this time, will generally maintain dry weather conditions until
the models converge on a more similar solution.
&&
.AVIATION...as of 11:10 AM PDT Tuesday... Mixed bag of VFR to IFR
ceilings over the region this morning a surge of moist along an
air mass boundary shifts inland. Visible satellite imagery
showing a gradual clearing trend in the wake of the front,
however, the unstable air mass is encouraging convective cumulus
development in areas of clearing. As a result, clearing will be
slow through the afternoon, with some few-sct-bkn clouds lingering
in the low to mid levels primarily from I80 southward. Trailing
rain showers will also continue through the day. Forecast data
indicates potential for some lower stratus clouds in the 800-1200
ft range for tonight but be shallow and mix out by 16-17Z WED.
Light onshore winds today will back towards the south tonight into
tomorrow.
Vicinity of KSFO...Dirty approach through the midday with
instability combining with low level moisture to bring FEW-SCT-
BKN decks btwn 1200-5000 ft AGL. A few lingering rain showers are
possible in the vicinity thru today. Onshore winds up to 15kt
through the afternoon. Winds back towards the southwest tonight
into tomorrow.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Multiple VFR to IFR cloud decks with
lingering showers through the midday. Conditions will improve this
evening. Low stratus clouds return overnight.
&&
.MARINE...as of 11:02 AM PDT Tuesday...Light west winds today.
Winds increase and back to the south tonight through tomorrow
ahead of a different weather disturbance. Generally light west
swell through tomorrow. A different longer period swell train
will arrive later tomorrow.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...None.
PUBLIC FORECAST: MM/RGass
AVIATION: DRP
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.